My boyfriend was ultra-tired last night, seen this before and I thought the first time around it was cuz he was new to methadone maintenance. But now I find myself wondering if he is mixing.
Anyone out there know if adding a benzo to the mix would produce very tired, but wakes easily...plus there were a lot of muscle twitches going on in legs and arms, and talking in his sleep, which is also uncommon for him.
Thanks much, I am very concerned
Thanks for your Reply!
I got a kick out of your name. I had a friend, many years ago, whom I nicknamed CoocooCokeoo. He used to call me Zoomzoom, and I called him Cocoocokecoo.
Anyway, on to your question. There's no reason a Benzo can't be taken with Mdone so long as the person isn't allergic to neither drug. But it has to be done with caution because both drugs are depressants and a person can die from mixing too much. Therefore only a doc should mix them. So mixing them would cause him to be more tired, even if he is mixing them safely. They would still cause additional tiredness. However, the muscle twitches in his arms and legs are signs of wds from Opiates. How long is he on Mdone Maintenance, and what was he on before that? What and how much of it? My guess is he's not yet on enough Mdone. Most clinics start you at a low dose and then go up as needed. I understand this process can take several weeks. However, eventually the correct dose for each person is usually found. But if he's mixing a Benzo with the Mdone because the dose is too low, and they find out, he will be kicked out of the program. Even if they don't find out, by mixing a Benzo with the Mdone they will never find the correct dose. Listen to me, Mdone can be a life saving drug, like Subox can too. But a person has to be honest about it. We have several people, who came here from time to time, that will swear to you Mdone saved them from a life of Heroin abuse. And they are quite right. It did. But finding the proper dose can be a long difficult process, for some people. For others it can be found after 1 or 2 dose adjustments. It's very important that the clinic know every psychoactive drug your bf takes. Even ad meds like Pristiq, Cymbalta, Prozac, etc.
So my guess is that due to a low dose of Mdone, he's having wds (leg and arm twitches) and so he's attempting to make the wds go away with a Benzo. That won't work. He needs to tell them he's still having wds and they need to raise his Mdone dose.
I hope this helped.
Thanks for your Reply!
I'm sorry Jack but I have to strongly disagree!
Methadone and benzos should never NEVER be mixed unless under the direct supervision of a doctor. The vast majority of people who overdose on methadone mix it with benzos. Be it valium, lorazepam, xanax, they are bad news to mix. I am in the awkward position of being on methadone and also suffering from anxiety disorder which can give ma huge panic attacks. I have an rx for lorazepam. Oddly enough, I never had a problem with the lorazepams. Never got hooked. But they are extremely addictive and most methadone clinics test urine for them and will suspend carry privileges if you test positive for them. My docs trust me after 2 years of clean drug tests and have advised me that if I am having a panic attack, use one. I cannot use them b/c I'm exhausted, hyper, anxious, etc.
Honestly, if you google methadone, overdose, and benzos a while slew of things will come up. It is sooo dangerous to mix them.
Also, his dose may be too high. On a PROPER dose of methadone, you will feel normal. Not high. Not euphoric, normal. The way you did before you ever started taking drugs. If he is sleepy, usually about 4-6 hours after taking his drink, I would bet $100 his dose is too high and needs to be adjusted. Ask him to speak to his methadone doctor and please do not let him take benzos anymore unless it is on the up and up with his methadone doc and he can use them when needed only.
please feel free to ask me anything else if you have a question.
Thanks for your Reply!
I was on Methadone Maintenance and today 1/25/10 is my first day clean off of Methadone!!!! But it is VERY DANGEROUS to mix Benzo's and methadone together. In fact it can be fatal. My counsler at the methadone clinic told me that she had, had multiple patients die recently from taking methadone and benzo's, even with a Doctor's script for Benzo's.
A warning sign that someone is overdosing from this combo is if your boyfriend falls asleep and stops breathing. If he stops breathing call 911 right away. That is what happened to me and I almost died! Tell your boyfriend to be very careful and to let the methadone clinic know that he is on benzo's, I did not want to do this at first but it was for the best.
Also tell your boyfriend to stay strong! I got off of 90mg in 3 and a half months with no withdrawl and I was addicted to oxy, dilualdid, MS Cotin, Morphine, Heroine, illeagal methadone, and norco.
Now in recovery I go to NA once a week and I don't have any disire to use again.
Good luck to your boyfriend and his recovery!!!!
Thanks for your Reply!
hi meagan , you seem to know what your talking about so i will ask this, my daughter is addicted to benzos, she has been having seizures but the docs say she is just trying to get pain meds from them and that they are not real what do you think?? She can hear everything that is said when she is having one. :sad:
In the late 70's Methadone clinics stopped giving patients Methadone and any kind of benzo whatsoever due to the increasing number of fatalities from respiratory failure.
Even today i am a chronic Pain Patient and use Fentanyl and Oxcycodone with very very low doses of 2 benzos because Doctors are really afraid of "respiratory failure" brought on by the combination of opiates & benzos its a fine line and no doctor wants one of their patients to "trip" and end up on the wrong side(that being Dead)
I got strung out on methadone for about 8 years due to the three back surgeries I had. Tweaking and power naps are normal for someone just starting this drug. Do not mix benzos with methadone! Especially xanax! God bless your boyfriend if he is still on this dreadful drug, He is in for the ordeal of his life. Trust me, I almost died four times getting off that crap. Suboxone can be a step-down from methadone but be careful. I had withdrawals that lasted over a year comming down off it. Please go to SUBSUX.COM or METHADONESUX.COM. I wish I had before ever hearing of this poison.
withdrawal from benzos causes seizures. And why would a doctor give pain meds for a seizure? Benzos treat seizures but definately NOT seizures caused by benzos. She needs to go to detox. Any seizures are most likely directly linked to her benzo abuse.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.